Alert archive / New Jersey / Winter Weather Advisories in 2014
Winter Weather Advisory 17, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this winter weather advisory at Mar 25, 2014, 3:39 AM EDT for Kent County, Sussex County, Delaware; 5 counties in New Jersey; 4 counties in Maryland. It took effect at Mar 25, 2014, 4:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2014, 3:39 AM EDT (07:39 UTC)
- In effect from
- Mar 25, 2014, 4:00 PM EDT
- Expired
- Mar 26, 2014, 2:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Kent County, DE, Sussex County, DE, Caroline County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD, Atlantic County, NJ, Burlington County, NJ, Cape May County, NJ, Cumberland County, NJ, Ocean County, NJ
The radar
The Dover AFB radar (KDOX), 44 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 7.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2004 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
811 WWUS41 KPHI 250739 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 339 AM EDT TUE MAR 25 2014 DEZ002>004-MDZ012-015-019-020-NJZ020>027-252100- /O.NEW.KPHI.WW.Y.0017.140325T2000Z-140326T0600Z/ KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH... CHESTERTOWN...CENTREVILLE...EASTON...DENTON...JACKSON... MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY... ATLANTIC CITY...LONG BEACH ISLAND...WHARTON STATE FOREST 339 AM EDT TUE MAR 25 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW, WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM EDT WEDNESDAY. * LOCATIONS...PORTIONS OF THE EASTERN SHORE OF MARYLAND, CENTRAL AND SOUTHERN DELAWARE AND SOUTHEASTERN AND EASTERN NEW JERSEY. * HAZARD TYPES...RAIN AND SNOW TO ALL SNOW. * SNOW ACCUMULATIONS...2 TO 4 INCHES. * TIMING...PERIODS OF RAIN AND SNOW WILL DEVELOP TOWARD MIDDAY. ANY RAIN OR MIXED RAIN AND SNOW WILL THEN CHANGE TO ALL SNOW BY EVENING, AND THE SNOW COULD FALL MODERATE AT TIMES THIS EVENING BEFORE ENDING OVERNIGHT. * IMPACTS...ROADWAYS SHOULD BE WET DURING THE DAYLIGHT HOURS TODAY AS TEMPERATURES ARE EXPECTED TO RISE ABOVE FREEZING AS THE PRECIPITATION MOVES IN. AS TEMPERATURES DROP LATER THIS AFTERNOON AND ESPECIALLY THIS EVENING COMBINED WITH A STEADY SNOW, UNTREATED SURFACES WILL BECOME SLIPPERY AND POTENTIALLY SNOW COVERED. REMEMBER, BRIDGES AND ELEVATED SURFACES TEND TO ICE UP FIRST. * WINDS...EAST TO NORTHEAST INCREASING TO 10 TO 15 MPH WITH GUSTS TO 25 MPH. * TEMPERATURES...RISING INTO THE UPPER 30S TODAY, THEN DROPPING INTO THE 20S TONIGHT. * VISIBILITIES...AS LOW AS ONE HALF OF A MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES, ESPECIALLY TONIGHT. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. && $$ GORSE
4 follow-up statements
289 WWUS41 KPHI 251959 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 359 PM EDT TUE MAR 25 2014 DEZ002>004-MDZ012-015-019-020-NJZ020>027-260600- /O.CON.KPHI.WW.Y.0017.140325T2000Z-140326T0600Z/ KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH... CHESTERTOWN...CENTREVILLE...EASTON...DENTON...JACKSON... MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY... ATLANTIC CITY...LONG BEACH ISLAND...WHARTON STATE FOREST 359 PM EDT TUE MAR 25 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * LOCATIONS...PORTIONS OF THE EASTERN SHORE OF MARYLAND... CENTRAL AND SOUTHERN DELAWARE AND SOUTHEASTERN AND EASTERN NEW JERSEY. * HAZARD TYPES...RAIN AND SNOW TO ALL SNOW. * SNOW ACCUMULATIONS...2 TO 4 INCHES, WITH ISOLATED AMOUNTS OVER 4 INCHES ACROSS SOUTHEASTERN DELAWARE. * TIMING...PERIODS OF RAIN AND SNOW WILL CHANGE TO ALL SNOW BY THIS EVENING...AND THE SNOW COULD FALL MODERATELY AT TIMES THIS EVENING BEFORE ENDING OVERNIGHT. * IMPACTS...ROADWAYS SHOULD BE WET DURING THE DAYLIGHT HOURS AS TEMPERATURES ARE ABOVE FREEZING. AS TEMPERATURES DROP LATE-DAY AND ESPECIALLY THIS EVENING COMBINED WITH A STEADY SNOW... UNTREATED SURFACES WILL BECOME SLIPPERY AND POTENTIALLY SNOW COVERED. REMEMBER...BRIDGES AND ELEVATED SURFACES TEND TO ICE UP FIRST. * WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...IN THE MID 30S AT LATE-DAY, THEN DROPPING INTO THE 20S TONIGHT. * VISIBILITIES...AS LOW AS ONE HALF OF A MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES... ESPECIALLY TONIGHT. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. && $$ KLINE
432 WWUS41 KPHI 260033 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 833 PM EDT TUE MAR 25 2014 DEZ002>004-MDZ019-020-NJZ021-023-024-260600- /O.UPG.KPHI.WW.Y.0017.000000T0000Z-140326T0600Z/ /O.NEW.KPHI.WS.W.0009.140326T0033Z-140326T0600Z/ KENT-INLAND SUSSEX-DELAWARE BEACHES-TALBOT-CAROLINE-CUMBERLAND- CAPE MAY-ATLANTIC COASTAL CAPE MAY- INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH... EASTON...DENTON...MILLVILLE...CAPE MAY COURT HOUSE...OCEAN CITY 833 PM EDT TUE MAR 25 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 2 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 2 AM EDT WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS...SNOW ACCUMULATION OF 3 TO 5 INCHES WITH LOCAL AMOUNTS OF UP TO 6 INCHES. * LOCATIONS...PORTIONS OF THE EASTERN SHORE OF MARYLAND... CENTRAL AND SOUTHERN DELAWARE AND SOUTHEASTERN AND EASTERN NEW JERSEY. * HAZARD TYPES..SNOW. * TIMING...SNOW WILL CONTINUE...AND COULD FALL MODERATELY TO HEAVY AT TIMES THIS EVENING BEFORE ENDING OVERNIGHT. * IMPACTS...ROADWAYS MAY BE WET INITIALLY, BUT AS TEMPERATURES DROP DURING THE NIGHT COMBINED WITH A STEADY SNOW... UNTREATED SURFACES WILL BECOME SLIPPERY AND SNOW COVERED. REMEMBER...BRIDGES AND ELEVATED SURFACES TEND TO ICE UP FIRST. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...IN THE LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES... ESPECIALLY TONIGHT. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ MDZ012-015-NJZ020-022-025>027-260600- /O.CON.KPHI.WW.Y.0017.000000T0000Z-140326T0600Z/ KENT MD-QUEEN ANNES-OCEAN-ATLANTIC-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...CHESTERTOWN...CENTREVILLE...JACKSON... HAMMONTON...ATLANTIC CITY...LONG BEACH ISLAND... WHARTON STATE FOREST 833 PM EDT TUE MAR 25 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * LOCATIONS...PORTIONS OF THE EASTERN SHORE OF MARYLAND... CENTRAL AND SOUTHERN DELAWARE AND SOUTHEASTERN AND EASTERN NEW JERSEY. * HAZARD TYPES...SNOW * SNOW ACCUMULATIONS...1 TO 2 INCHES. * TIMING...SNOW WILL CONTINUE..AND COULD FALL MODERATELY AT TIMES THIS EVENING BEFORE ENDING OVERNIGHT. * IMPACTS...ROADWAYS WILL BE WET INITIALLY BUT AS TEMPERATURES DROP TONIGHT COUPLED WITH A STEADY SNOW... UNTREATED SURFACES WILL BECOME SLIPPERY AND POTENTIALLY SNOW COVERED. REMEMBER...BRIDGES AND ELEVATED SURFACES TEND TO ICE UP FIRST. * WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...AROUND 30. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES... ESPECIALLY TONIGHT. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. && $$
382 WWUS41 KPHI 260346 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1146 PM EDT TUE MAR 25 2014 DEZ002>004-MDZ019-020-NJZ021-023-024-260600- /O.CON.KPHI.WS.W.0009.000000T0000Z-140326T0600Z/ KENT-INLAND SUSSEX-DELAWARE BEACHES-TALBOT-CAROLINE-CUMBERLAND- CAPE MAY-ATLANTIC COASTAL CAPE MAY- INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH... EASTON...DENTON...MILLVILLE...CAPE MAY COURT HOUSE...OCEAN CITY 1146 PM EDT TUE MAR 25 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * LOCATIONS...PORTIONS OF THE EASTERN SHORE OF MARYLAND... CENTRAL AND SOUTHERN DELAWARE AND SOUTHEASTERN AND EASTERN NEW JERSEY. * SNOW ACCUMULATIONS...SNOW ACCUMULATION OF 3 TO 5 INCHES WITH LOCAL AMOUNTS OF UP TO 7 INCHES IN SUSSEX COUNTY OF SOUTHERN DELAWARE AND CAPE MAY COUNTY OF THE SOUTHERN TIP OF NEW JERSEY. * TIMING...SNOW WILL BE TAPERING TO FLURRIES BETWEEN 1 AM AND 2 AM. * IMPACTS...UNTREATED AND UNPLOWED ROADS WILL SLUSHY AND MESSY. ISOLATED POWER OUTAGES ARE EXPECTED WHERE AROUND 6 INCHES OF SNOW FALLS AND BREAKS A FEW TREE LIMBS IN SUSSEX COUNTY DELAWARE AND CAPE MAY COUNTY NEW JERSEY. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. WINDS WILL BECOME GUSTY NORTHWEST TO 40 MPH AROUND SUNRISE WEDNESDAY! * TEMPERATURES...MAINLY 30 TO 32 DEGREES OVERNIGHT. * RECOVERY...SNOW WILL BE MELTING DURING THE DAY WEDNESDAY WITH TEMPERATURES RISING INTO THE MID OR UPPER 30S AND NORTHWEST WINDS WILL BE GUSTY TO NEAR 40 MPH. RECORD COLD TEMPERATURES ARE EXPECTED LATE WEDNESDAY NIGHT WITH ANY REMAINING SLUSH FREEZING UP WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ MDZ012-015-NJZ020-022-025>027-260600- /O.CON.KPHI.WW.Y.0017.000000T0000Z-140326T0600Z/ KENT MD-QUEEN ANNES-OCEAN-ATLANTIC-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...CHESTERTOWN...CENTREVILLE...JACKSON... HAMMONTON...ATLANTIC CITY...LONG BEACH ISLAND... WHARTON STATE FOREST 1146 PM EDT TUE MAR 25 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * LOCATIONS...PORTIONS OF THE EASTERN SHORE OF MARYLAND... AND SOUTHEASTERN AND EASTERN NEW JERSEY. * SNOW ACCUMULATIONS...1 TO 3 INCHES WITH ISOLATED 5 INCH AMOUNTS IN ATLANTIC COUNTY NEW JERSEY. * TIMING...SNOW WILL TAPER TO FLURRIES BETWEEN 1 AM AND 3 AM WEDNESDAY. * IMPACTS...TREATED ROADS WILL BE WET BUT UNTREATED SURFACES WILL BE SLUSHY AND MESSY. * WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 25 MPH BECOMING NORTHWEST BY SUNRISE WEDNESDAY WITH GUSTS TO 35 MPH. * TEMPERATURES...AROUND 30 OVERNIGHT. * RECOVERY...SNOW WILL BE MELTING DURING THE DAY WEDNESDAY WITH TEMPERATURES RISING INTO THE MID OR UPPER 30S AND NORTHWEST WINDS WILL BE GUSTY TO NEAR 45 MPH. RECORD COLD TEMPERATURES ARE EXPECTED LATE WEDNESDAY NIGHT WITH ANY REMAINING SLUSH FREEZING UP WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES... ESPECIALLY TONIGHT. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. && $$
447 WWUS41 KPHI 260618 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 218 AM EDT WED MAR 26 2014 DEZ002>004-MDZ019-020-NJZ021-023-024-260730- /O.EXP.KPHI.WS.W.0009.000000T0000Z-140326T0600Z/ KENT-INLAND SUSSEX-DELAWARE BEACHES-TALBOT-CAROLINE-CUMBERLAND- CAPE MAY-ATLANTIC COASTAL CAPE MAY- INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH... EASTON...DENTON...MILLVILLE...CAPE MAY COURT HOUSE...OCEAN CITY 218 AM EDT WED MAR 26 2014 ...WINTER STORM WARNING HAS EXPIRED... MAYBE ANOTHER HALF INCH OF SNOW ACCUMULATES BETWEEN NOW AND 4 AM BUT OTHERWISE THIS STORM IS DONE. GUSTY NORTHWEST WINDS WILL INCREASE TO BETWEEN 40 AND 45 MPH AROUND SUNRISE AND THAT MAY RESULT IN ISOLATED POWER OUTAGES THIS MORNING WHERE TREE LIMBS ARE LADEN WITH MORE THAN 5 INCHES OF WET SNOW. $$ MDZ012-015-NJZ020-022-025>027-260730- /O.EXP.KPHI.WW.Y.0017.000000T0000Z-140326T0600Z/ KENT MD-QUEEN ANNES-OCEAN-ATLANTIC-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...CHESTERTOWN...CENTREVILLE...JACKSON... HAMMONTON...ATLANTIC CITY...LONG BEACH ISLAND... WHARTON STATE FOREST 218 AM EDT WED MAR 26 2014 ...WINTER WEATHER ADVISORY HAS EXPIRED... SCATTERED SNOW SHOWERS OR FLURRIES MAY ADD ANOTHER DUSTING BETWEEN NOW AND 4 AM BUT OTHERWISE THIS SNOW EVENT IS ABOUT DONE. GUSTY NORTHWEST WINDS BETWEEN 40 AND 45 MPH WILL DEVELOP AROUND SUNRISE. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter weather advisory went out at Mar 24, 9:14 PM EDT, 6 hours 25 minutes earlier.
Area forecast discussion, Mar 24, 9:14 PM EDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
914 PM EDT MON MAR 24 2014
.SYNOPSIS...
AN ARCTIC HIGH PRESSURE SYSTEM OVER THE REGION WILL SLIDE EAST AND
MOVE OFFSHORE OVERNIGHT. A LOW PRESSURE SYSTEM DEVELOPING OVER THE
NORTHEAST GULF OF MEXICO LATE TONIGHT WILL TRACK NORTHEAST AND
INTENSIFY RAPIDLY AS IT PASSES TO THE SOUTHEAST OF CAPE COD BY EARLY
WEDNESDAY. ANOTHER HIGH PRESSURE SYSTEM WILL BUILD INTO THE REGION
IN ITS WAKE LATER WEDNESDAY AND THURSDAY. A LOW PRESSURE SYSTEM WILL
LIFT FROM THE DEEP SOUTH AND MOVE THROUGH THE GREAT LAKES ON FRIDAY
AND THEN INTO THE SAINT LAWRENCE RIVER VALLEY. ITS ASSOCIATED COLD
FRONT SHOULD MOVE THROUGH EARLY ON SATURDAY. A HIGH PRESSURE SYSTEM
WILL THEN BUILD SLOWLY EAST FROM THE NORTHERN PLAINS FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
OVERALL, NO MAJOR CHANGES NEEDED AT THIS TIME TO THE LATE EVENING
AND OVERNIGHT FCST. SKIES HAVE CLEARED OUT FOR THE MOST PART,
OTHER THAN A FEW PASSING HIGH CLOUDS AT LATE EVENING. WINDS HAVE
DIMINISHED ACROSS THE REGION AND SHOULD BECOME LIGHT AND VARIABLE
FOR MOST AREAS THROUGH THE OVERNIGHT. WE USED THE LAV/LAMP
GUIDANCE TO TWEAK HOURLY TEMPS/DEWPOINTS TO REFLECT CURRENT TRENDS,
BUT OVERNIGHT MINIMUM TEMPERATURES LOOK ON TRACK.
OTHERWISE, CLEAR SKIES AND RELAXING WINDS TO START TONIGHT SHOULD
ALLOW FOR DECENT DECOUPLING AND RADIATIONAL COOLING BEFORE DEEP
LAYER MOISTURE BEGINS TO SURGE IN FROM THE SOUTHWEST DURING THE
OVERNIGHT. THIS IS ALL AHEAD OF THE APPROACHING SHORTWAVE ALOFT
THAT WILL HELP TO GENERATE BOMBOGENESIS OFF THE MID-ATLANTIC COAST
TOMORROW...MORE ON THAT IN THE SHORT TERM DISCO. OTHERWISE WELL
BELOW AVERAGE TEMPERATURES TONIGHT, AND A VERY DRY LOW-LEVEL
AIRMASS WILL PREVAIL. LOWS WERE A BLEND OF THE MET/MAVMOS FOR
TONIGHT YIELDING MOSTLY UPPER TEENS TO MID 20S.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
THE AFOREMENTIONED SHORTWAVE IS STILL ENTERING INTO THE NORTHERN
PLAINS AT THIS TIME WHILE MID-LEVEL SPLIT FLOW PREVAILS ACROSS THE
DEEP SOUTH. EVERYTHING FOR THE TIME BEING IS DISJOINTED UNTIL THE
SHORTWAVE ACROSS THE PLAINS DIVES DEEP ENOUGH TO HELP INITIATE MORE
SUBSTANTIAL CYCLOGENESIS OFF THE CAROLINAS TOMORROW MORNING AND THUS
ALLOWING THE MID-LEVEL TROUGH TO DEEPEN TO PIVOT NEGATIVELY A BIT
MORE. THE INITIAL SHOT OF PRECIPITATION COMES FROM THIS SHORTWAVE
ROUNDING THE BASE OF THE TROUGH TO MOVING THROUGH OUR NECK OF THE
WOODS LATER TOMORROW MORNING. FOR THE TIME BEING WE KEEP A MAJORITY
OF THE MORNING DRY WITH SOME FLURRIES POSSIBLE FURTHER TO OUR WEST.
THE AIRMASS INITIALLY STARTS OFF VERY DRY SO IT WILL TAKE A WHILE
FOR THE PRECIPITATION, SNOW, TO REACH THE GROUND DURING THE
AFTERNOON HOURS. QPFS AMOUNTS AROUND ONE TO TWO TENTHS ARE ON THE
ORDER BUT JUST UNSURE HOW MUCH ACTUALLY ACCUMULATES WITH THE HIGHER
MARCH SUNANGLE AND ISSUES WITH AN ABOVE FREEZING BOUNDARY LAYER.
FURTHER ACROSS THE SOUTH WE EXPECT MORE MIXING TO OCCUR SO EVEN WITH
THE HIGHER QPF AMOUNTS WE SHOULD A LOT OF THE POTENTIAL TO THE
MIXING AND EVEN WARMER BOUNDARY LAYER.
WET-BULBING WILL FINALLY ALLOW THE ENTIRE COLUMN TO COOL BELOW
FREEZING BY LATE AFTERNOON/EARLY EVENING, BUT AT THIS POINT AND THE
TIME WE SHOULD BE LOSING THE BETTER FORCING AS THE SHORTWAVE MOVES
OFF TOWARDS THE EAST-NORTHEAST. THEN THE QUESTIONS BECOMES JUST HOW
CLOSE TO THE COAST THE DEEPENING LOW MOVES, OR DOES NOT. THE PAST
FEW DAYS THE CONSENSUS HAS BEEN HOLDING TRUE IN KEEPING A LOT OF THE
DEFORMATION ZONE BANDING OFF THE COAST OF NEW JERSEY, THOUGH SOME OF
THE SOUTHEASTERN NEW JERSEY AND DELMARVA ZONES MAY GET CLIPPED EARLY
WEDNESDAY MORNING. GENERALLY STILL THINKING A 1-3" TYPE EVENT
BEGINNING LATE TUESDAY MORNING THROUGH WEDNESDAY MORNING...THE
BETTER ACCUMULATING SNOWFALL SHOULD OCCUR DURING THE MID-LATE
AFTERNOON HOURS. NO ADVISORIES AT THIS TIME.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
LEANED HEAVILY ON WPC EXTENDED RANGE GUIDANCE FOR THIS TIME FRAME
WITH MINOR ADJUSTMENTS TO BETTER FIT OVERALL EXISTING FORECAST.
THE BEGINNING OF THIS TIME PERIOD IS DEFINED BY THE COLD CYCLONIC
FLOW AROUND AN INTENSE ATLANTIC STORM SYSTEM EAST OF NEW ENGLAND.
GALE FORCE WINDS ARE FORECAST OVER THE WATERS AND POTENTIAL ADVISORY
CRITERIA WINDS OVER THE LAND. CONTINUED WITH PREVIOUS FORECAST OF
ENDING PRECIPITATION BY 12Z WEDNESDAY.
HIGH PRESSURE MOVES INTO THE REGION WITH MODERATING TEMPERATURES ON
THURSDAY. GOOD WARMUP ON FRIDAY WITH WARM ADVECTION IN ADVANCE OF
NEXT STORM SYSTEM. CURRENT WPC QPF AMOUNTS IN THE HALF INCH
RANGE.
THOUGH FRONT PASSES BY EARLY SATURDAY, EXTENDED PRECIPITATION
CHANCES LATER INTO SATURDAY AS BOTH EURO & GFS SUGGEST SOME TYPE
OF SECONDARY LOW DEVELOPMENT (THOUGH THE PARTICULARS ARE QUITE
DIFFERENT ON TODAY'S RESPECTIVE 12Z RUNS).
HIGH PRESSURE BUILD BACK INTO THE REGION FOR SUNDAY AND MONDAY WITH
DRY WEATHER AND (FOR A CHANGE) SEASONABLE TEMPERATURES.
&&
.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
OVERNIGHT...VFR CONDITIONS. WINDS WILL BECOME LIGHT AND VARIABLE
AT THE TAF SITES OR GO CALM AT SOME LOCATIONS. MAINLY CLEAR SKIES
WILL PREVAIL TO AROUND MIDNIGHT, THEN INCREASING HIGH CLOUDS ARE
EXPECTED FROM THE SOUTHWEST DURING THE EARLY MORNING HOURS.
TUESDAY...A COMPLEX LOW PRESSURE WILL FORM WELL SOUTH OF THE REGION
EARLY TUESDAY MORNING AND MOVE NORTHEASTWARD DURING THE DAY. AS
THIS OCCURS A MID-LEVEL SYSTEM PUSHES IN FROM THE WEST BY MID-
AFTERNOON. THIS SYSTEM WILL HELP TO LOWER CEILINGS A BIT AND COULD
TOUCH OFF SOME SNOW SHOWERS ACROSS THE REGION. WE HAVE INCLUDED
MVFR CONDITIONS NEAR THE END OF THE TAF PERIOD; ALTHOUGH,
CONFIDENCE ON TIMING IS BELOW AVERAGE AS THERE IS UNCERTAINTY
REGARDING HOW MUCH OF THE INITIAL SNOW REACHES THE GROUND DUE TO
VERY DRY AIR IN PLACE. WHAT DOES REACH WILL HAVE A HARD TIME
STICKING WITH TEMPERATURES ABOVE FREEZING DURING THE DAYTIME.
OUTLOOK...
TUESDAY NIGHT...MVFR TO IFR CONDITIONS PROBABLE IN SNOW. WINDS
WILL BECOME NORTHERLY TO NORTHWESTERLY AND COULD BE BREEZY AT
TIMES.
WEDNESDAY...EITHER VFR OR BECOMING VFR QUICKLY IN THE MORNING. VERY
WINDY WITH NORTHWEST WIND GUSTS LIKELY REACHING BETWEEN 30 AND 40
KTS. WIND SPEEDS DECREASE WEDNESDAY EVENING AND OVERNIGHT HOURS.
THURSDAY...VFR CONDITIONS EXPECTED.
FRIDAY...VFR CONDITIONS BECOMING MVFR IN SHOWERS. CHANCE OF LLWS
DURING THE MORNING AS A PREDICTED LOW LEVEL JET MOVES THROUGH.
SATURDAY...MVFR CONDITIONS PROBABLE IN SHOWERS BECOMING VFR LATER
IN THE DAY.
&&
.MARINE...
TRANQUIL CONDITIONS ACROSS THE WATERS TONIGHT THROUGH A BETTER
PORTION OF TOMORROW MORNING BEFORE SEAS AND WINDS BEGIN TO INCREASE
AS A DEEPENING COASTAL LOW PRESSURE SYSTEM NEARS FROM THE SOUTH.
EXPECTING WIDESPREAD GALE FORCE GUSTS TO BEGIN EARLY WEDNESDAY
MORNING THROUGH THE REMAINDER OF THE DAY AND THEREFORE WE HAVE
HOISTED THE GALE WARNING AT THIS JUNCTURE.
OUTLOOK...
TUESDAY NIGHT AND WEDNESDAY...GALE WARNING HAS BEEN ISSUED FOR
THIS TIME FRAME FOR ALL OUR AREA WATERS. GALE FORCE WIND GUSTS
MOST LIKELY LATE TUESDAY NIGHT INTO WEDNESDAY AFTERNOON.
WEDNESDAY NIGHT...CONDITIONS QUICKLY IMPROVING FROM GALES TO SMALL
CRAFT AND THEN SUB SMALL CRAFT ADVISORY CONDITIONS LATE.
THURSDAY...SUB-SCA CONDITIONS EXPECTED.
THURSDAY NIGHT AND FRIDAY...WINDS AND SEAS INCREASE ABOVE SCA
CONDITIONS AGAIN IN RESPONSE TO NEXT STORM SYSTEM.
&&
.TIDES/COASTAL FLOODING...
CONTINUE TO MONITOR THE TUESDAY NIGHT OFF SHORE SYSTEM FOR ANY
POTENTIAL IMPACTS WITH REGARDS TO COASTAL FLOODING. THE GOOD NEWS IS
THAT THE MODELS TRACK HAS REMAINED FAIRLY EAST. THIS MEANS A BRIEFER
PERIOD AND WEAKER ONSHORE FLOW. THUS, THE LATEST STORM SURGE
GUIDANCE HAS REMAINED BELOW MINOR TIDAL FLOODING THRESHOLDS.
HAVING SAID THAT HOWEVER, THERE IS STILL SOME UNCERTAINTY AS TO
THE INTENSIFICATION OF THE LOW AND STILL A POSSIBILITY IT COULD
TRACK FARTHER WEST. THE PRIMARY PERIOD OF CONCERN IS FOR ONSHORE
FLOW TUESDAY AFTERNOON AND EVENING AFFECTING THE HIGH TIDE CYCLE
TUESDAY NIGHT.
&&
.CLIMATE...
HERE ARE THE DAILY RECORD SNOWFALL AT OUR CLIMO BIG 4:
MARCH 25TH MARCH 26TH
ATLANTIC CITY 2.0 IN 2013 0.1 IN 2001
PHILADELPHIA 1.7 IN 1965 0.8 IN 2001
WILMINGTON 1.2 IN 1965 0.7 IN 2001
ALLENTOWN 1.5 IN 1934 2.0 IN 1933
AS A POINT OF CLIMATOLOGICAL REFERENCE. PHILADELPHIA HAS HAD
TEN 3 INCH OR GREATER SNOW EVENTS AFTER MARCH 24TH.
THE LAST OCCURRED ON MARCH 31ST TO APRIL 1ST OF 1997 AS
3.9 INCHES FELL. THE GREATEST WAS 19.4 INCHES ON APRIL
3RD AND 4TH OF 1915.
ALLENTOWN NEEDS 0.4 INCHES OF SNOW TO CLIMB INTO THIRD PLACE
OF THE SNOWIEST SEASONS ON RECORD.
ATLANTIC CITY NEEDS 0.9 INCHES TO CLIMB INTO 6TH PLACE OF THE
SNOWIEST SEASON ON RECORD AND 2.8 INCHES TO SUPPLANT 2002-3 FOR
5TH SNOWIEST SEASON ON RECORD.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING FROM MIDNIGHT TUESDAY NIGHT TO 6 PM EDT WEDNESDAY
FOR ANZ430-431-450>455.
&&
SYNOPSIS...SZATKOWSKI
NEAR TERM...HEAVENER/KLINE
SHORT TERM...HEAVENER
LONG TERM...SZATKOWSKI
AVIATION...SZATKOWSKI/HEAVENER/KLINE
MARINE...SZATKOWSKI/HEAVENER
TIDES/COASTAL FLOODING...
CLIMATE...Hazardous weather outlook, Mar 24, 9:54 PM EDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 954 PM EDT MON MAR 24 2014 DEZ001-MDZ008-012-015-019-020-NJZ001-007>010-015>019-025-PAZ054-055- 060>062-070-071-101>106-260200- NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN- MORRIS-HUNTERDON-SOMERSET-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-COASTAL ATLANTIC-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 954 PM EDT MON MAR 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOW PRESSURE WILL DEVELOP OFF THE SOUTHEASTERN U.S. COAST LATE TONIGHT, THEN TRACK NORTHEASTWARD TUESDAY INTO WEDNESDAY WHILE RAPIDLY INTENSIFYING. THERE REMAINS SOME UNCERTAINTY TO THE TRACK AND HOW QUICKLY IT WILL INTENSIFY. REGARDLESS PERIODS OF SNOW SHOULD OCCUR TUESDAY AND TUESDAY NIGHT, WITH ADVISORY LEVEL ACCUMULATIONS POSSIBLE. TEMPERATURES TUESDAY NIGHT WILL FALL BELOW FREEZING AND SLICK SPOTS ON UNTREATED ROADWAYS AND WALKWAYS WOULD DEVELOP. WEDNESDAY LOOKS TO BE VERY WINDY WITH A CHANCE THAT WIND GUSTS REACH WIND ADVISORY CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-NJZ012>014-020>024-026-027-260200- KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 954 PM EDT MON MAR 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOW PRESSURE WILL DEVELOP OFF THE SOUTHEASTERN U.S. COAST LATE TONIGHT, THEN TRACK NORTHEASTWARD TUESDAY INTO WEDNESDAY WHILE RAPIDLY INTENSIFYING. THERE REMAINS SOME UNCERTAINTY TO THE TRACK AND HOW QUICKLY IT WILL INTENSIFY. REGARDLESS PERIODS OF SNOW SHOULD OCCUR TUESDAY AND TUESDAY NIGHT, WITH ADVISORY LEVEL ACCUMULATIONS POSSIBLE. THE GREATEST CHANCES ARE FARTHER NORTH ALONG THE NEW JERSEY COAST. THERE IS ALSO A CHANCE FOR MINOR TIDAL FLOODING WITH THE HIGH TIDE CYCLE TUESDAY NIGHT. TEMPERATURES TUESDAY NIGHT WILL FALL BELOW FREEZING AND SLICK SPOTS ON UNTREATED ROADWAYS AND WALKWAYS WOULD DEVELOP. WEDNESDAY LOOKS TO BE VERY WINDY WITH A CHANCE THAT WIND GUSTS REACH WIND ADVISORY CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-260200- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 954 PM EDT MON MAR 24 2014 ...GALE WARNING IN EFFECT FROM MIDNIGHT TUESDAY NIGHT TO 6 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:43 PM EDT | Wind Advisory | PHI | Middlesex, Monmouth, Ocean | 24 hr |
Nearby
Winter Weather Advisories in New Jersey, 2014Winter Weather Advisories in Maryland, 2014Winter Weather Advisories in Delaware, 2014Every winter weather advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.